Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Denver/Boulder, CO

April 30, 2007Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2007, 7:39 PM MDT for Washington County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 7:39 PM MDT (01:39 UTC)
Expired
Apr 30, 2007, 8:17 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Washington County, CO

The radar

The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
2574 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 010139
SVRBOU
COC121-010245-
/O.NEW.KBOU.SV.W.0025.070501T0139Z-070501T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
739 PM MDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO

* UNTIL 845 PM MDT

* AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 2 MILES NORTHEAST OF PLATNER...OR ABOUT 9 MILES
  EAST OF AKRON...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATNER AND
  OTIS.

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4030 10304 4009 10311 3991 10281 4023 10280

$$

BARJENBRUCH
1 follow-up statement
000 
WWUS55 KBOU 010217
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
817 PM MDT MON APR 30 2007

COC121-010227-
/O.CAN.KBOU.SV.W.0025.000000T0000Z-070501T0245Z/
WASHINGTON CO-
817 PM MDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4030 10304 4009 10311 3991 10281 4023 10280

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:15 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 30, 3:15 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
315 PM MDT MON APR 30 2007

.SHORT TERM...AREA REMAINS UNDER WEAK DEFORMATION AREA WITH UPPER
RIDGE OVER GREAT BASIN AND UPPER LOW MOVING ACROSS TEXAS. SCATTERED
CONVECTION INDICATED ON RADAR ACROSS MOUNTAINS AND FOOTHILLS AS WELL
AS ACROSS WELD COUNTY. ACROSS PLAINS...SURFACE FRONT FINALLY SLIDING
SOUTH ACROSS WELD...MORGAN AND LOGAN COUNTIES AIDED BY CONVECTION.
FRONT SHOWS UP NICELY ON RADAR LOOPS. LATEST LAPS ANALYSIS SHOWING
INCREASING CAPE VALUES JUST AHEAD OF FRONT...COULD BE A BIT HIGH DUE
TO SOME QUESTIONABLE OBS OVER MORGAN AND LOGAN COUNTIES. SHOULD SEE
THE  CONVECTION INCREASE IN COVERAGE ALONG FRONT RANGE AND PALMER
DIVIDE AS FRONT CONTINUES TO SLIDE SOUTH. BUT LAPS DATA ALSO SHOWS
CIN INCREASING BEHIND FRONT...WHICH SEEMS TO BE HINDERING THE SEVERE
POTENTIAL. THERE MAY STILL BE A CHANCE FOR A STORM BECOMING SEVERE
ALONG FRONT. NOT MUCH OF AN INCREASE IN DEWPOINTS BEHIND FRONT...SO
LOWER LEVELS SHOULD REMAIN FAIRLY DRY. LOOKING LIKE GUSTY WINDS WILL
BE THE MAIN THREAT WITH THE STORMS...WITH MARGINAL HAIL. LATEST NAM
AND GFS STILL SHOWING AREAS OF ENHANCED QPF ACROSS PLAINS TONIGHT.
FOR THIS TO OCCUR...LOW LEVELS WOULD NEED TO BECOME MORE SATURATED
WHICH DOESNT APPEAR WILL HAPPEN GIVEN CURRENT UPSTREAM DEWPOINTS.
AS UPPER LOW AND QG ASCENT MOVES AWAY FROM AREA THIS EVENING...
DEFORMATION WILL ALSO HEAD EAST. SHOULD SEE CONVECTION COME TO AN
END AS A RESULT. LATEST MODELS SHOW ANOTHER SURGE MOVING SOUTH
ACROSS THE PLAINS AFTER MIDNIGHT...ENHANCING UPSLOPE FLOW. LOOKING
UPSTREAM...SURFACE HIGH IS CURRENTLY CENTERED OVER SOUTHEAST MONTANA
WHICH THE MODELS APPEAR TO BE ZEROING IN UPON. AT ANY RATE...COULD
SEE SOME LOW CLOUDS AND PERHAPS SOME SHOWERS AS THE SURGE MOVES
THROUGH. WILL KEEP THE LOW POPS ACROSS THE MOST OF THE PLAINS AFTER
MIDNIGHT. ON TUESDAY...SURFACE FLOW BECOMES SOUTHEAST WHICH SHOULD
ALLOW FOR INCREASING LOW LEVEL MOISTURE ACROSS PLAINS. THERE APPEARS
TO BE SOME WEAK QG ASCENT WHICH SHOULD HELP IN THUNDERSTORM
DEVELOPMENT ACROSS MOUNTAINS. PLAINS MAY WELL BE TOO STABLE FOR
THUNDERSTORMS IF MIDNIGHT SURGE KEEPS THINGS COOLER THAN CURRENT
THINKING. FORECAST SOUNDINGS SHOW BEST CHANCE FOR STORMS ALONG
FOOTHILLS AND FRONT RANGE IN AREA OF BEST CONVERGENCE. CURRENT
FORECAST HAS HIGHER POPS IN THIS REGION...WHICH LOOKS REASONABLE.
STORM CHANCES LOOK MORE SLIM AS ONE MOVES AWAY FROM FRONT RANGE...
THIS ALSO NOTED BY LOWERING POPS. SEVERE THREAT LOOKS LOW GIVEN
WEAK WINDS ALOFT...THOUGH LOCALLY HEAVY RAIN A POSSIBILITY.

.LONG TERM...MODELS FOR THE NEXT 36-96 HRS IN REASONABLY GOOD
AGREEMENT...ALTHOUGH RUN-TO-RUN FLUCTUATIONS CONTINUE TO CREATE
TIMING PROBLEMS. CASE IN POINT HAS TO DO WITH THE WAVE KICKING OUT
OF THE DESERT SOUTHWEST LATE ON TUESDAY. GFS SHOWS A PRONOUNCED
MID-LVL SHORTWAVE MOVING ALONG SWLY FLOW OVER THE FCST AREA BY EARLY
WED MORNING. WHEREAS THE NAM/WRF SHOWS THIS WAVE STILL OVER ERN
ARIZONA AT THE SAME TIME. ALTHOUGH THE WRF STILL INDICATES WEAK QG
ASCENT AND 7-8K/KM MID-LVL LAPSE RATES OVER THE FRONT RANGE. TUESDAY
EVENING WIND FIELDS SHOW DEEP E-SELY UPSLOPE FLOW UP AGAINST THE SRN
FRONT RANGE AND OVER THE PALMER DIVIDE. MODEL SOUNDINGS ALSO
INDICATE DECENT PW VALUES UP AROUND 0.80-0.95. WITH LIGHT SWLY FLOW
ALOFT STILL APPEARS SLOW MOVING EVENING STORMS ALONG THE SRN FRONT
RANGE FTHLS AND OVER THE PALMER DVD WILL BE CAPABLE OF LOCALLY HVY
RAINFALL. FOR THAT REASON HAVE RAISED POPS ACROSS THE AREA.

ON WEDNESDAY...GFS AND WRF SHOW ANOTHER BATCH OF SHORT WAVE ENERGY
AND MOISTURE COMING UP FROM THE DESERT SW DURING THE DAY WEDNESDAY.
HOWEVER...THE PLUME OF LOW LVL MOISTURE IS PROGGED TO MOVE OFF THE
FRONT RANGE AND OUT ACROSS THE NERN CORNER OF THE STATE IN THE
AFTERNOON. LATE DAY CAPES AND LAPSE RATES AT THEIR HIGHEST OUT
THERE...SO HAVE RAISED T-STORM CHANCES TO 30 PCT OUT THERE...AND
LOWERED POPS IN AND NEAR THE MTNS WITH DRIER AND STABLE AIR MOVING
IN ON THE HEELS OF THIS SHORTWAVE. LOOKING FOR TEMPERATURES ON
WEDNESDAY ABOUT 2-5 DEG F LOWER THAN THOSE ON TUESDAY DUE IN PART TO
THE INCREASED CLOUD COVER.

THURSDAY AND FRIDAY...LATEST MODEL RUN SHOWING THE FCST AREA UNDER
DRY SWLY FLOW. WARMING ALOFT SHOULD PRETTY MUCH CAP ANY CONVECTION
EAST OF THE MTNS BOTH DAYS.

BY SATURDAY...GFS AND TO A LESSER DEGRADE NOW MORE PROGRESSIVE WITH
THE BIG UPR TROUGH MOVING ONSHORE ON WEDNESDAY. MODELS CURVE OUT A
DEEP TROUGH OVER THE NRN/CNTRL GREAT BASIN AS EARLY AS THU
NIGHT...AND FROM THERE SHIFT IT EAST OVER UTAH AND WRN CO ON SAT.
JUST YESTERDAY THE MODELS SHOWED THIS TROUGH AT LEAST 500 MILES
FARTHER NORTH AND WEST. GFS CLOSES OFF A DEEP UPR LVL CYCLONE NEAR
THE FOUR CORNERS AROUND 12Z/SUN...THEN LIFTS IT SLOWLY NEWRD ACROSS
CO DURING THE DAY. BECAUSE OF THE MODEL INCONSISTENCY IN THE TRACK
AND INTENSITY OF THIS SYSTEM WILL HOLD OFF GOING BIG ON THE POPS.
HOWEVER...SHOULD THE LATEST MODEL PROGNOSTICATION VERIFY...COULD SEE
SIGNIFICANT PRECIP INCLUDING BIG MTN SNOW ACCUMS AND MUCH COLDER
TEMPERATURES NOT IN THIS FCST PACKAGE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

DL/BAKER
Hazardous weather outlook, Apr 30, 11:06 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MDT MON APR 30 2007

COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS
AND FOOTHILLS THEN GRADUALLY SPREAD ACROSS THE PLAINS DURING THE
AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE SMALL HAIL
AND WIND GUSTS TO 45 MPH. THERE IS A SMALL RISK THAT ONE OR TWO
STORMS MAY BECOME SEVERE EAST OF A FORT MORGAN TO LIMON LINE.

MOISTURE OVER THE AREA HAS INCREASED SOME SINCE YESTERDAY.  IN
ADDITION...A SURGE OF COOLER AIR AND HIGH PRESSURE WILL PUSH ACROSS
THE PLAINS....PRODUCING UPSLOPE WINDS WHICH WILL FURTHER INCREASE
THE MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TUESDAY
AFTERNOON OVER THE MOUNTAINS AND NEARBY PLAINS. SOME OF THESE STORMS
WILL LIKELY MOVE OUT ACROSS THE NORTHEAST PLAINS OF COLORADO TUESDAY
EVENING. THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAIN AND HAIL.
THERE WILL BE ANOTHER CHANCE FOR LATE DAY THUNDERSTORMS ON WEDNESDAY
WITH THE PASSAGE OF AN UPPER LEVEL WEATHER DISTURBANCE. DRIER AND
WARMER CONDITIONS RETURN TO THE REGION ON THURSDAY THROUGH SATURDAY.
HOWEVER BY SUNDAY OR MONDAY...A RATHER POTENT PACIFIC STORM SYSTEM
MAY BRING WETTER AND COOLER WEATHER TO THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DL/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:23 PM MDTSevere Thunderstorm WarningBOUDenver, Jefferson24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.